Alert archive / Minnesota / Snow Advisories in 2005

Snow Advisory 2, NWS Grand Forks, ND

December 29, 20055 counties in North Dakota; 7 counties in Minnesota

NWS Grand Forks, ND issued this snow advisory at Dec 29, 2005, 4:07 AM CST for 5 counties in North Dakota; 7 counties in Minnesota. It took effect at Dec 29, 2005, 6:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 29, 2005, 4:07 AM CST (10:07 UTC)
In effect from
Dec 29, 2005, 6:00 PM CST
Expired
Dec 29, 2005, 3:50 PM CST
In force
Issued by
NWS Grand Forks, ND

Counties Becker County, MN, Clay County, MN, Grant County, MN, Hubbard County, MN, Otter Tail County, MN, Wadena County, MN, Wilkin County, MN, Barnes County, ND, Cass County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 124 km from the middle of the area, began a volume at 10:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 10.1 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2005-12-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2005-12-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1313 m above ground
0-6 km bulk shear
95 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KFGF 291007
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
407 AM CST THU DEC 29 2005

...WINTER WEATHER TO AFFECT THE VALLEY REGION...

.WIDESPREAD SNOW IS EXPECTED TO DEVELOP ACROSS EASTERN NORTH
DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA LATE THURSDAY AND
CONTINUE INTO FRIDAY. THE HEAVIER SNOW AMOUNTS FOR OUR REGION
ARE EXPECTED SOUTH OF A LINE FROM VALLEY CITY TO FARGO AND
PARK RAPIDS WHERE 3 TO 5 INCHES OF SNOW IS EXPECTED BY FRIDAY
EVENING. IN ADDITION TO THE SNOW...NORTH WINDS OF 10 TO 20 MPH ARE
EXPECTED ON FRIDAY...WHICH COULD PRODUCE DRIFTING SNOW.

A POTENT STORM SYSTEM WILL MOVE OUT OF THE ROCKIES ON THURSDAY.
THIS LOW WILL TRACK ACROSS CENTRAL SOUTH DAKOTA AND INTO NORTHERN 
IOWA BY FRIDAY. WITH THIS TRACK THE HEAVIER SNOW BAND WILL BE SOUTH
OF OUR REGION ACROSS NORTHERN SOUTH DAKOTA.

MNZ001-002-013>017-022-023-NDZ024-026>030-291115-
/O.CAN.KFGF.WS.A.0005.051230T0000Z-051231T0000Z/
WEST POLK-NORMAN-PENNINGTON-RED LAKE-EAST POLK-NORTH CLEARWATER-
SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-EDDY-NELSON-GRAND FORKS-
GRIGGS-STEELE-TRAILL-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...BAGLEY...
BEMIDJI...MAHNOMEN...LAKE ITASCA...NEW ROCKFORD...LAKOTA...
GRAND FORKS...COOPERSTOWN...FINLEY...MAYVILLE
407 AM CST THU DEC 29 2005

...WINTER STORM WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE
WINTER STORM WATCH. 

WIDESPREAD LIGHT SNOW IS EXPECTED TO DEVELOP ACROSS EAST CENTRAL
AND NORTHEAST NORTH DAKOTA LATE THIS AFTERNOON AND SPREAD INTO
NORTHWEST MINNESOTA THIS EVENING AND CONTINUE INTO FRIDAY.
SNOWFALL AMOUNTS BY FRIDAY EVENING WILL RANGE FROM AROUND ONE INCH
FROM COOPERSTOWN TO MAYVILLE AND BEMIDJI WITH LESS THAN AN INCH TO
THE NORTH.

$$

MNZ003-024-027>032-040-NDZ038-039-049-052-053-310000-
/O.UPG.KFGF.WS.A.0005.051230T0000Z-051231T0000Z/
/O.NEW.KFGF.SN.Y.0002.051230T0000Z-051231T0000Z/
CLAY-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-WEST OTTER TAIL-
EAST OTTER TAIL-WADENA-GRANT-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
INCLUDING THE CITIES OF...MOORHEAD...PARK RAPIDS...
DETROIT LAKES...WOLF LAKE...BRECKENRIDGE...FERGUS FALLS...
NEW YORK MILLS...WADENA...ELBOW LAKE...VALLEY CITY...FARGO...
LISBON...GWINNER...WAHPETON
407 AM CST THU DEC 29 2005

...SNOW ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST
FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

WIDESPREAD SNOW IS EXPECTED TO DEVELOP ACROSS SOUTHEAST NORTH
BY LATE AFTERNOON AND SPREAD INTO WEST CENTRAL MINNESOTA
THIS EVENING THE SNOW WILL CONTINUE ACROSS THE AREA WELL INTO
FRIDAY. SNOW AMOUNTS FROM 3 TO 5 INCHES OF SNOW ARE EXPECTED BY
FRIDAY EVENING SOUTH OF A LINE FROM VALLEY CITY TO FARGO AND PARK
RAPIDS. IN ADDITION TO THE SNOW...NORTH WINDS OF 10 TO 20 MPH ARE
EXPECTED ON FRIDAY...WHICH COULD PRODUCE DRIFTING SNOW.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
KENNEDY
4 follow-up statements
000 
WWUS43 KFGF 291437
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
837 AM CST THU DEC 29 2005

...FREEZING PRECIPITATION MAKING ROADS SLICK...

.A LIGHT COATING OF FREEZING PRECIPITATION CAN BE EXPECTED THIS
MORNING. THEN...WIDESPREAD SNOW IS EXPECTED TO DEVELOP ACROSS
EASTERN NORTH DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA LATE
TODAY INTO FRIDAY. THE HEAVIER SNOW AMOUNTS FOR OUR REGION ARE
EXPECTED SOUTH OF A LINE FROM VALLEY CITY TO FARGO TO PARK RAPIDS
...WHERE 3 TO 5 INCHES OF SNOW IS EXPECTED BY FRIDAY EVENING.

MNZ003-024-027>032-040-NDZ038-039-049-052-053-291800-
/O.NEW.KFGF.ZR.Y.0005.051229T1437Z-051229T1800Z/
/O.CON.KFGF.SN.Y.0002.051230T0000Z-051231T0000Z/
CLAY-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-WEST OTTER TAIL-
EAST OTTER TAIL-WADENA-GRANT-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
INCLUDING THE CITIES OF...MOORHEAD...PARK RAPIDS...
DETROIT LAKES...WOLF LAKE...BRECKENRIDGE...FERGUS FALLS...
NEW YORK MILLS...WADENA...ELBOW LAKE...VALLEY CITY...FARGO...
LISBON...GWINNER...WAHPETON
837 AM CST THU DEC 29 2005

...FREEZING RAIN ADVISORY IN EFFECT UNTIL NOON CST TODAY...
...SNOW ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A FREEZING
RAIN ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. A SNOW
ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST
FRIDAY. 

A LIGHT COATING OF FREEZING DRIZZLE WILL MAKE ROADS SLICK THIS
MORNING ALONG AND SOUTH OF HIGHWAY 200. SLOW DOWN AND ALLOW EXTRA
TIME FOR TRAVEL.

3 TO 5 INCHES OF SNOW ARE EXPECTED ACROSS SOUTHEAST NORTH DAKOTA
AND WEST CENTRAL MINNESOTA TONIGHT THROUGH EARLY FRIDAY EVENING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

$$

MNZ001-002-004>009-013>017-022-023-NDZ006>008-014>016-024-026>030-
054-291800-
/O.NEW.KFGF.ZR.Y.0005.051229T1437Z-051229T1800Z/
WEST POLK-NORMAN-KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL-
EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK-
NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-TOWNER-
CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...HALLOCK...ROSEAU...BAUDETTE...WARREN...NEWFOLDEN...
RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...
BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...CANDO...LANGDON...
CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...
NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY...
MAYVILLE...ADAMS
837 AM CST THU DEC 29 2005

...FREEZING RAIN ADVISORY IN EFFECT UNTIL NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A FREEZING
RAIN ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. 

A LIGHT COATING OF FREEZING DRIZZLE WILL MAKE ROADS SLICK THIS
MORNING NORTH OF HIGHWAY 200. SLOW DOWN AND ALLOW EXTRA TIME FOR
TRAVEL.

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

$$

GODON
000 
WWUS43 KFGF 291748
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
1148 AM CST THU DEC 29 2005

...MIX OF WINTER WEATHER FOR THE REGION THROUGH FRIDAY...

.A WINTER STORM WILL MOVE ACROSS THE NORTHERN PLAINS THIS
AFTERNOON AND TONIGHT. INITIALLY...FOG AND SOME LIGHT FREEZING
DRIZZLE IS EXPECTED ACROSS MUCH OF EASTERN NORTH DAKOTA AND WEST
CENTRAL MINNESOTA THROUGH THE AFTERNOON. THEN...WIDESPREAD SNOW IS
EXPECTED TO DEVELOP ACROSS EASTERN NORTH DAKOTA...NORTHWEST AND
WEST CENTRAL MINNESOTA LATE TODAY INTO FRIDAY. THE HEAVIER SNOW
AMOUNTS FOR OUR REGION ARE EXPECTED SOUTH OF A LINE FROM VALLEY
CITY TO FARGO TO PARK RAPIDS...WHERE 3 TO 5 INCHES OF SNOW IS
EXPECTED BY FRIDAY EVENING.

MNZ003-024-027>032-040-NDZ038-039-049-052-053-300000-
/O.CAN.KFGF.ZR.Y.0005.000000T0000Z-051229T1800Z/
/O.NEW.KFGF.WW.Y.0011.051229T1748Z-051230T0000Z/
/O.CON.KFGF.SN.Y.0002.051230T0000Z-051231T0000Z/
CLAY-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-WEST OTTER TAIL-
EAST OTTER TAIL-WADENA-GRANT-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
INCLUDING THE CITIES OF...MOORHEAD...PARK RAPIDS...
DETROIT LAKES...WOLF LAKE...BRECKENRIDGE...FERGUS FALLS...
NEW YORK MILLS...WADENA...ELBOW LAKE...VALLEY CITY...FARGO...
LISBON...GWINNER...WAHPETON
1148 AM CST THU DEC 29 2005

...FREEZING RAIN ADVISORY IS CANCELLED...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...
...SNOW ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. THE FREEZING RAIN ADVISORY HAS BEEN CANCELLED. A SNOW
ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST
FRIDAY. 

AREAS OF FOG AND PATCHY LIGHT DRIZZLE WILL MAKE ROADS SLICK THIS
AFTERNOON IN ALONG AND SOUTH OF HIGHWAY 200. SLOW DOWN AND ALLOW
EXTRA TIME FOR TRAVEL.

3 TO 5 INCHES OF SNOW ARE EXPECTED ACROSS SOUTHEAST NORTH DAKOTA
AND WEST CENTRAL MINNESOTA TONIGHT THROUGH EARLY FRIDAY
EVENING.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MNZ001-002-022-023-NDZ006-007-014-015-024-026>030-054-300000-
/O.CAN.KFGF.ZR.Y.0005.000000T0000Z-051229T1800Z/
/O.NEW.KFGF.WW.Y.0011.051229T1748Z-051230T0000Z/
WEST POLK-NORMAN-MAHNOMEN-SOUTH CLEARWATER-TOWNER-CAVALIER-BENSON-
RAMSEY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-
WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MAHNOMEN...LAKE ITASCA...CANDO...LANGDON...MADDOCK...
LEEDS...DEVILS LAKE...NEW ROCKFORD...LAKOTA...GRAND FORKS...
COOPERSTOWN...FINLEY...MAYVILLE...ADAMS
1148 AM CST THU DEC 29 2005

...FREEZING RAIN ADVISORY IS CANCELLED...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. THE FREEZING RAIN ADVISORY HAS BEEN CANCELLED. 

AREAS OF FOG AND PATCHY LIGHT DRIZZLE WILL MAKE ROADS SLICK THIS
MORNING NORTH OF HIGHWAY 200. SLOW DOWN AND ALLOW EXTRA TIME FOR
TRAVEL.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

MNZ004>009-013>017-NDZ008-016-291900-
/O.CAN.KFGF.ZR.Y.0005.000000T0000Z-051229T1800Z/
KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL-EAST MARSHALL-
NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK-NORTH CLEARWATER-
SOUTH BELTRAMI-PEMBINA-EASTERN WALSH COUNTY-
INCLUDING THE CITIES OF...HALLOCK...ROSEAU...BAUDETTE...WARREN...
NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...
FOSSTON...BAGLEY...BEMIDJI...CAVALIER...GRAFTON
1148 AM CST THU DEC 29 2005

...FREEZING RAIN ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE
FREEZING RAIN ADVISORY.

THE FREEZING PRECIPITATION THAT HAD BEEN CAUSING TRAVEL
DIFFICULTIES IN THE CAVALIER...HALLOCK...ROSEAU AND THIEF RIVER
FALLS AREA THIS MORNING HAS ENDED. THEREFORE...THE FREEZING RAIN
ADVISORY HAS BEEN CANCELLED.

$$

HOPKINS
000 
WWUS43 KFGF 291759 CCA
WSWFGF

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE GRAND FORKS ND
1148 AM CST THU DEC 29 2005

...MIX OF WINTER WEATHER FOR THE REGION THROUGH FRIDAY...

.A WINTER STORM WILL MOVE ACROSS THE NORTHERN PLAINS THIS
AFTERNOON AND TONIGHT. INITIALLY...FOG AND SOME LIGHT FREEZING
DRIZZLE IS EXPECTED ACROSS MUCH OF EASTERN NORTH DAKOTA AND WEST
CENTRAL MINNESOTA THROUGH THE AFTERNOON. THEN...WIDESPREAD SNOW IS
EXPECTED TO DEVELOP ACROSS EASTERN NORTH DAKOTA...NORTHWEST AND
WEST CENTRAL MINNESOTA LATE TODAY INTO FRIDAY. THE HEAVIER SNOW
AMOUNTS FOR OUR REGION ARE EXPECTED SOUTH OF A LINE FROM VALLEY
CITY TO FARGO TO PARK RAPIDS...WHERE 3 TO 5 INCHES OF SNOW IS
EXPECTED BY FRIDAY EVENING.

MNZ003-024-027>032-040-NDZ038-039-049-052-053-300000-
/O.CAN.KFGF.ZR.Y.0005.000000T0000Z-051229T1800Z/
/O.NEW.KFGF.WW.Y.0011.051229T1748Z-051230T0000Z/
/O.CON.KFGF.SN.Y.0002.051230T0000Z-051231T0000Z/
CLAY-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-WEST OTTER TAIL-
EAST OTTER TAIL-WADENA-GRANT-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
INCLUDING THE CITIES OF...MOORHEAD...PARK RAPIDS...
DETROIT LAKES...WOLF LAKE...BRECKENRIDGE...FERGUS FALLS...
NEW YORK MILLS...WADENA...ELBOW LAKE...VALLEY CITY...FARGO...
LISBON...GWINNER...WAHPETON
1148 AM CST THU DEC 29 2005

...FREEZING RAIN ADVISORY IS CANCELLED...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...
...SNOW ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. THE FREEZING RAIN ADVISORY HAS BEEN CANCELLED. A SNOW
ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST
FRIDAY. 

AREAS OF FOG AND PATCHY LIGHT DRIZZLE WILL MAKE ROADS SLICK THIS
AFTERNOON IN ALONG AND SOUTH OF HIGHWAY 200. SLOW DOWN AND ALLOW
EXTRA TIME FOR TRAVEL.

3 TO 5 INCHES OF SNOW ARE EXPECTED ACROSS SOUTHEAST NORTH DAKOTA
AND WEST CENTRAL MINNESOTA TONIGHT THROUGH EARLY FRIDAY
EVENING.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MNZ001-002-022-023-NDZ006-007-014-015-024-026>030-054-300000-
/O.CAN.KFGF.ZR.Y.0005.000000T0000Z-051229T1800Z/
/O.NEW.KFGF.WW.Y.0011.051229T1748Z-051230T0000Z/
WEST POLK-NORMAN-MAHNOMEN-SOUTH CLEARWATER-TOWNER-CAVALIER-BENSON-
RAMSEY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-
WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MAHNOMEN...LAKE ITASCA...CANDO...LANGDON...MADDOCK...
LEEDS...DEVILS LAKE...NEW ROCKFORD...LAKOTA...GRAND FORKS...
COOPERSTOWN...FINLEY...MAYVILLE...ADAMS
1148 AM CST THU DEC 29 2005

...FREEZING RAIN ADVISORY IS CANCELLED...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. THE FREEZING RAIN ADVISORY HAS BEEN CANCELLED. 

AREAS OF FOG AND PATCHY LIGHT DRIZZLE WILL MAKE ROADS SLICK THIS
AFTERNOON NORTH OF HIGHWAY 200. SLOW DOWN AND ALLOW EXTRA TIME
FOR TRAVEL.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

MNZ004>009-013>017-NDZ008-016-291900-
/O.CAN.KFGF.ZR.Y.0005.000000T0000Z-051229T1800Z/
KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL-EAST MARSHALL-
NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK-NORTH CLEARWATER-
SOUTH BELTRAMI-PEMBINA-EASTERN WALSH COUNTY-
INCLUDING THE CITIES OF...HALLOCK...ROSEAU...BAUDETTE...WARREN...
NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...
FOSSTON...BAGLEY...BEMIDJI...CAVALIER...GRAFTON
1148 AM CST THU DEC 29 2005

...FREEZING RAIN ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE
FREEZING RAIN ADVISORY.

THE FREEZING PRECIPITATION THAT HAD BEEN CAUSING TRAVEL
DIFFICULTIES IN THE CAVALIER...HALLOCK...ROSEAU AND THIEF RIVER
FALLS AREA THIS MORNING HAS ENDED. THEREFORE...THE FREEZING RAIN
ADVISORY HAS BEEN CANCELLED.

$$

HOPKINS
000 
WWUS43 KFGF 292150
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
350 PM CST THU DEC 29 2005

...MIX OF WINTER WEATHER EXPECTED TONIGHT THROUGH FRIDAY...

.A MIXTURE OF FREEZING RAIN...SLEET AND SNOW WILL OCCUR ACROSS
PORTIONS OF EASTERN NORTH DAKOTA AND WEST CENTRAL MINNESOTA
TONIGHT INTO FRIDAY. INITIALLY...SOME FREEZING RAIN AND SLEET WILL
AFFECT PORTIONS OF SOUTHEAST NORTH DAKOTA AND WEST CENTRAL
MINNESOTA INTO THE EARLY EVENING. THEN...THE PRECIPITATION WILL
CHANGE TO SNOW. 4 TO 8 INCHES OF SNOW ARE EXPECTED SOUTH OF A LINE
FROM LISBON TO DETROIT LAKES TO PARK RAPIDS. SNOW AMOUNTS WILL
TAPER OFF TO THE NORTH OF THIS LINE.

MNZ003-024-027-028-NDZ038-039-310000-
/O.CAN.KFGF.SN.Y.0002.051230T0000Z-051231T0000Z/
/O.EXT.KFGF.WW.Y.0011.000000T0000Z-051231T0000Z/
CLAY-HUBBARD-WEST BECKER-EAST BECKER-BARNES-CASS-
INCLUDING THE CITIES OF...MOORHEAD...PARK RAPIDS...
DETROIT LAKES...WOLF LAKE...VALLEY CITY...FARGO
350 PM CST THU DEC 29 2005

...SNOW ADVISORY IS CANCELLED...
...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 PM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE
SNOW ADVISORY. THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL
6 PM CST FRIDAY. 

SOME LIGHT FREEZING DRIZZLE IS POSSIBLE ALONG A VALLEY CITY TO
FARGO MOORHEAD TO PARK RAPIDS LINE EARLY THIS EVENING. THE
FREEZING PRECIPITATION WILL MIX WITH AND CHANGE TO SNOW THIS
EVENING AND CONTINUE INTO FRIDAY. 2 TO 5 INCHES OF SNOW ARE
EXPECTED ALONG THIS CORRIDOR.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

MNZ029>032-040-NDZ049-052-053-310000-
/O.UPG.KFGF.WW.Y.0011.000000T0000Z-051230T0000Z/
/O.UPG.KFGF.SN.Y.0002.051230T0000Z-051231T0000Z/
/O.NEW.KFGF.WS.W.0005.051229T2150Z-051231T0000Z/
WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-RANSOM-
SARGENT-RICHLAND-
INCLUDING THE CITIES OF...BRECKENRIDGE...FERGUS FALLS...
NEW YORK MILLS...WADENA...ELBOW LAKE...LISBON...GWINNER...
WAHPETON
350 PM CST THU DEC 29 2005

...WINTER STORM WARNING IN EFFECT UNTIL 6 PM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST FRIDAY. THE
WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. THE SNOW ADVISORY
IS NO LONGER IN EFFECT. 

SOME FREEZING RAIN AND SLEET IS EXPECTED ALONG A LISBON TO
WAHPETON BRECKENRIDGE TO WADENA LINE EARLY THIS EVENING. ROADS
WILL BECOME TREACHEROUS QUICKLY THIS EVENING...ESPECIALLY
SECONDARY ROADS. THE FREEZING PRECIPITATION WILL MIX WITH AND
CHANGE TO SNOW THIS EVENING AND CONTINUE INTO FRIDAY. 4 TO 8
INCHES OF SNOW ARE EXPECTED ALONG THIS CORRIDOR.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL
VERY HAZARDOUS OR IMPOSSIBLE.

$$

MNZ001-002-022-023-NDZ006-007-014-015-024-026>030-054-300600-
/O.EXT.KFGF.WW.Y.0011.000000T0000Z-051230T0600Z/
WEST POLK-NORMAN-MAHNOMEN-SOUTH CLEARWATER-TOWNER-CAVALIER-BENSON-
RAMSEY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-
WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MAHNOMEN...LAKE ITASCA...CANDO...LANGDON...MADDOCK...
LEEDS...DEVILS LAKE...NEW ROCKFORD...LAKOTA...GRAND FORKS...
COOPERSTOWN...FINLEY...MAYVILLE...ADAMS
350 PM CST THU DEC 29 2005

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

AREAS OF FOG AND PATCHY LIGHT FREEZING DRIZZLE WILL KEEP ROADS
SLICK EARLY THIS EVENING ALONG AND NORTH OF HIGHWAY 200. THE
PRECIPITATION WILL CHANGE TO SNOW THIS EVENING...WITH 1 TO 4
INCHES OF SNOW POSSIBLE BY FRIDAY AFTERNOON.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

GODON

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this snow advisory went out at Dec 29, 3:55 AM CST, 12 minutes earlier.

Area forecast discussion, Dec 29, 3:55 AM CST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
355 AM CST THU DEC 29 2005

.CURRENT OBSERVATIONAL OVERVIEW...
09Z SURFACE ANALYSIS DEPICTED LOW PRESSURE OVER NORTHEAST WYOMING WITH
ASSOCIATED INVERTED TROUGH AXIS INTO EASTERN NORTH DAKOTA. STRONGEST
PRESSURE FALLS AHEAD OF LOW CENTER WERE EVIDENT ACROSS THE WESTERN
DAKOTAS SUGGESTING FEATURE SHOULD PULL EAST INTO SOUTH DAKOTA TODAY.
LATEST WATER VAPOR IMAGERY SHOWED MAIN UPPER LEVEL JET AXIS FROM
LAKE WINNIPEG TO THE GULF COAST WITH CWFA IN THE FAVORABLE RIGHT
REAR QUAD OF JET MAX. EXAMINATION OF OBSERVATIONAL NETWORK INDICATED
LOW CIGS AND POCKETS OF DENSE FOG FROM THE SOUTHERN RED RIVER VALLEY
INTO ADJACENT WEST CENTRAL MINNESOTA COUNTIES.

.SHORT TERM...
FOR STARTERS WILL ALLOW DENSE FOG ADVISORY EXPIRE AT 4AM WITH LATEST
SURFACE OBSERVATIONS INDICATING DENSE FOG AREAL COVERAGE BECOMING MORE
PATCHY IN NATURE. ACTIVE PERIOD SHAPING UP FOR PORTIONS OF CWFA DURING
THE NEXT 24 TO 36 HOURS AS LOW PRESSURE OVER THE NORTHERN ROCKIES WORKS
EAST SOUTHEAST TO THE VICINITY OF NORTH CENTRAL IOWA BY FRIDAY AFTERNOON.
MODEL CONSENSUS HAS PRETTY MUCH COME AROUND TO THIS SOLUTION. BASED ON
THIS PROJECTED TRACK SOUTHERN PORTION OF CWFA AT GREATEST RISK FOR
SEVERAL INCHES OF SNOW FROM THIS AFTERNOON INTO FRIDAY. BASED ON THIS
SCENARIO HAVE OPTED TO CANCEL WINTER STORM WATCH FOR CWFA AND ISSUE
A SNOW ADVISORY ALONG AND SOUTH OF A VALLEY CITY TO FARGO TO PARK RAPIDS
LINE FOR TONIGHT INTO FRIDAY. SHOULD BE A RATHER SHARP CUTOFF TO THE
SNOW BAND ACROSS CWFA WITH AREAS FROM GRAND FORKS NORTHWARD SEEING LESS
THAN AN INCH. REALLY DO NOT SEE ANY STRONG WINDS ON THE BACKSIDE OF THE
LOW CENTER FRIDAY AFTERNOON AND NIGHT AS FEATURE STARTS TO FILL OVER THE
CENTRAL GREAT LAKES. IN THE WAKE OF STORM A MODEST SHOT OF COLD ADVECTION
WILL WORK INTO REGION WITH TEMPERATURES SOMEWHAT COLDER FOR THE UPCOMING
HOLIDAY WEEKEND.

.LONG TERM...
NO CHANGES PLANNED TO THE EXTENDED ATTM.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...SNOW ADVISORY FROM 6 PM THIS EVENING TO 6 PM CST FRIDAY FOR
     NDZ038-NDZ039-NDZ049-NDZ052-NDZ053.

MN...SNOW ADVISORY FROM 6 PM THIS EVENING TO 6 PM CST FRIDAY FOR
     MNZ003-MNZ024-MNZ027-MNZ028-MNZ029-MNZ030-MNZ031-MNZ032-
     MNZ040.

&&

BERG
Hazardous weather outlook, Dec 28, 3:36 PM CST, 12 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
336 PM CST WED DEC 28 2005

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-291300-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
336 PM CST WED DEC 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
A FEW BRIEF PERIODS OF LIGHT FREEZING DRIZZLE WILL FALL ACROSS
EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. THE
FREEZING DRIZZLE MAY CAUSE ICY ROAD AND SIDEWALK CONDITIONS
ESPECIALLY ON UNTREATED SURFACES OVERNIGHT. IN ADDITION...PATCHES
OF DENSE FOG WILL PERSIST...BRIEFLY REDUCING THE VISIBILITY TO UNDER
ONE QUARTER MILE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A WINTER STORM WATCH IS IN EFFECT FROM THURSDAY EVENING THROUGH
FRIDAY AFTERNOON. THIS WATCH COVERS THE AREA ALONG AND SOUTH OF A
NEW ROCKFORD TO GRAND FORKS TO THIEF RIVER FALLS TO BEMIDJI LINE.
WIDESPREAD SNOW IS EXPECTED TO DEVELOP ACROSS EASTERN NORTH
DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA LATE THURSDAY AND
CONTINUE INTO FRIDAY. SIGNIFICANT SNOWFALL ACCUMULATIONS ARE
LIKELY BY LATE FRIDAY.

AFTER THIS STORM NO HAZARDOUS WEATHER IS ANTICIPATED SATURDAY
THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOW ANTICIPATED.

EWENS

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 28, 6:30 PM CSTDense Fog AdvisoryFGFBarnes, Benson, Cavalier, Eddy, Griggs, Nelson and 6 more10 hr
Dec 29, 8:37 AM CSTFreezing Rain AdvisoryFGFBarnes, Benson, Cass, Cavalier, Eddy, Grand Forks and 11 more3 hr
Dec 29, 11:48 AM CSTWinter Weather AdvisoryFGFBarnes, Benson, Cass, Cavalier, Eddy, Grand Forks and 10 more24 hr
Dec 29, 3:50 PM CSTWinter Storm WarningFGFBarnes, Cass, Ransom, Richland, Sargent20 hr

Nearby

Snow Advisories in Minnesota, 2005Snow Advisories in North Dakota, 2005Every snow advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.